Alert archive / Alabama / River Flood Warnings in 2008

River Flood Warning 6, NWS Birmingham, AL

August 25, 2008Montgomery County, Alabama

NWS Birmingham, AL issued this river flood warning at Aug 25, 2008, 8:59 AM CDT for Montgomery County, Alabama. It took effect at Aug 25, 2008, 12:39 PM CDT. It was in force for 68 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2008, 8:59 AM CDT (13:59 UTC)
In effect from
Aug 25, 2008, 12:39 PM CDT
Expired
Aug 28, 2008, 9:01 AM CDT
In force
68 hr
Issued by
NWS Birmingham, AL
Flood severity
Minor

County Montgomery County, AL

The river

Written for the forecast point Catoma Creek near Montgomery (CATA1). The gauge peaked at 22.41 ft at Aug 26, 2008, 2:00 AM CDT.

actionminormoderate15202508/2508/2608/2708/2808/29
Action stage
17 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02421000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KBMX 251359
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL 
859 AM CDT MON AUG 25 2008

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  CATOMA CREEK NEAR U.S. 331 HIGHWAY BRIDGE AFFECTING MONTGOMERY 
  COUNTY.

.HEAVY RAINFALL THAT HAS FALLEN OVER THE CATOMA CREEK BASIN DURING
THE PAST FEW DAY IS PRODUCING RISES ALONG CATOMA CREEK...AND A 
FLOOD WARNING IS NOW IN EFFECT.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED TUESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

ALC101-260159-
/O.NEW.KBMX.FL.W.0006.080826T1500Z-080827T1710Z/
/CATA1.1.ER.080826T1500Z.080826T1800Z.080827T0210Z.NO/
859 AM CDT MON AUG 25 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CATOMA CREEK NEAR U.S. 331 HIGHWAY BRIDGE.
* FROM TUESDAY MORNING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  8 AM MONDAY THE STAGE WAS 16.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE TUESDAY MORNING  AND 
  CONTINUE TO RISE TO NEAR 20.4 FEET BY TUESDAY AFTERNOON. CATOMA 
  CREEK WILL FALL BELOW FLOOD STAGE LATE TUESDAY NIGHT.
* IMPACT...AT 20 FEET...FLOODING OF AGRICULTURAL LANDS IN THE 
  VICINITY OF THE U.S. 331 HIGHWAY BRIDGE OCCURS.

$$
7 follow-up statements
000 
WGUS84 KBMX 251509
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1009 AM CDT MON AUG 25 2008


...THE FLOOD WARNING CONTINUES FOR THE CATOMA CREEK NEAR U.S. 331 
HIGHWAY BRIDGE...

.HEAVY RAINFALL OVER THE CATOMA CREEK BASIN IS SENDING THE CREEK
INTO FLOOD...AND A FLOOD WARNING IS NOW IN EFFECT FOR CATOMA CREEK
AT THE US 331 BRIDGE NEAR MONTGOMERY.  RISES HAVE BEEN A LITTLE
GREATER THAN EARLIER FORECAST...AND THE CREST FORECAST HAS BEEN 
REVISED UPWARD.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

ALC101-260309-
/O.EXT.KBMX.FL.W.0006.080825T1739Z-080827T1813Z/
/CATA1.1.ER.080825T1739Z.080826T0600Z.080827T0313Z.NO/
1009 AM CDT MON AUG 25 2008

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE CATOMA CREEK NEAR U.S. 331 HIGHWAY BRIDGE.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  9 AM MONDAY THE STAGE WAS 17.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 22.6 FEET BY TUESDAY MORNING. THE CREEK WILL FALL 
  BELOW FLOOD STAGE TUESDAY NIGHT.
* IMPACT...AT 20 FEET...FLOODING OF AGRICULTURAL LANDS IN THE 
  VICINITY OF THE U.S. 331 HIGHWAY BRIDGE OCCURS

$$
000 
WGUS84 KBMX 260131
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
831 PM CDT MON AUG 25 2008


...THE FLOOD WARNING CONTINUES FOR THE CATOMA CREEK NEAR U.S. 331 
HIGHWAY BRIDGE...

.HEAVY RAINFALL HAS OCCURRED OVER THE CATOMA CREEK DRAINAGE BASIN...
AND A FLOOD WARNING REMAINS IN EFFECT FOR CATOMA CREEK.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

ALC101-261331-
/O.CON.KBMX.FL.W.0006.000000T0000Z-080827T1813Z/
/CATA1.1.ER.080825T1722Z.080826T0600Z.080827T0313Z.NO/
831 PM CDT MON AUG 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE CATOMA CREEK NEAR U.S. 331 HIGHWAY BRIDGE.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM MONDAY THE STAGE WAS 21.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.6 FEET BY 
  TOMORROW MORNING . THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW 
  LATE EVENING .
* IMPACT...AT 24.0 FEET...RESIDENTIAL AND STREET FLOODING BECOMES A 
  PROBLEM AT 24 FEET...AND INCREASES RAPIDLY ABOVE 24 FEET

$$
000 
WGUS84 KBMX 261453
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
953 AM CDT TUE AUG 26 2008


...THE FLOOD WARNING CONTINUES FOR THE CATOMA CREEK NEAR THE U.S. 
331 HIGHWAY BRIDGE...

.CATOMA CREEK AT THE US 331 HIGHWAY BRIDGE HAS CRESTED AND IS 
NOW BEGINNING TO FALL.  THIS TREND WILL CONTINUE THE NEXT FEW
DAYS.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

ALC101-270253-
/O.EXT.KBMX.FL.W.0006.000000T0000Z-080827T2100Z/
/CATA1.1.ER.080825T1722Z.080826T0800Z.080827T0600Z.NO/
953 AM CDT TUE AUG 26 2008

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE CATOMA CREEK NEAR THE U.S. 331 HIGHWAY BRIDGE.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  9 AM TUESDAY THE STAGE WAS 22.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  WEDNESDAY MORNING.
* IMPACT...AT STAGES ABOVE 20 FEET FLOODING OF AGRICULTURAL LANDS IN
  THE AREA OCCURS.

$$
000 
WGUS84 KBMX 270044
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
744 PM CDT TUE AUG 26 2008


...THE FLOOD WARNING CONTINUES FOR THE CATOMA CREEK NEAR U.S. 331 
HIGHWAY BRIDGE...

.CATOMA CREEK AT THE US 331 HIGHWAY BRIDGE HAS CRESTED AND IS 
NOW FALLING.  THIS TREND WILL CONTINUE THE NEXT FEW DAYS.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

ALC101-271244-
/O.CON.KBMX.FL.W.0006.000000T0000Z-080827T2100Z/
/CATA1.1.ER.080825T1722Z.080826T0800Z.080827T0600Z.NO/
744 PM CDT TUE AUG 26 2008

THE FLOOD WARNING CONTINUES FOR
  THE CATOMA CREEK NEAR U.S. 331 HIGHWAY BRIDGE.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 PM TUESDAY THE STAGE WAS 21.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TOMORROW .
* IMPACT...AT 24.0 FEET...RESIDENTIAL AND STREET FLOODING BECOMES A 
  PROBLEM AT 24 FEET...AND INCREASES RAPIDLY ABOVE 24 FEET

$$
000 
WGUS84 KBMX 271457
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
957 AM CDT WED AUG 27 2008


...THE FLOOD WARNING CONTINUES FOR THE CATOMA CREEK NEAR U.S. 331 
HIGHWAY BRIDGE...

.CATOMA CREEK AT THE US 331 HIGHWAY BRIDGE CONTINUES TO FALL.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

ALC101-280257-
/O.EXT.KBMX.FL.W.0006.000000T0000Z-080828T2205Z/
/CATA1.1.ER.080825T1722Z.080826T0800Z.080828T0705Z.NO/
957 AM CDT WED AUG 27 2008

...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE CATOMA CREEK NEAR U.S. 331 HIGHWAY BRIDGE.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM WEDNESDAY THE STAGE WAS 20.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AFTER MIDNIGHT TONIGHT .
* IMPACT...AT 20.0 FEET...FLOODING OF AGRICULTURAL LANDS IN THE 
  VICINITY OF THE U.S. 331 HIGHWAY BRIDGE OCCURS

$$
000 
WGUS84 KBMX 272321
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
621 PM CDT WED AUG 27 2008


...THE FLOOD WARNING CONTINUES FOR THE CATOMA CREEK NEAR U.S. 331 
HIGHWAY BRIDGE...

.CATOMA CREEK AT THE US HIGHWAY 331 BRIDGE CONTINUES TO FALL.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

ALC101-281121-
/O.CON.KBMX.FL.W.0006.000000T0000Z-080828T2205Z/
/CATA1.1.ER.080825T1722Z.080826T0800Z.080828T0705Z.NO/
621 PM CDT WED AUG 27 2008

THE FLOOD WARNING CONTINUES FOR
  THE CATOMA CREEK NEAR U.S. 331 HIGHWAY BRIDGE.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:00 PM WEDNESDAY THE STAGE WAS 20.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TOMORROW .
* IMPACT...AT 20.0 FEET...FLOODING OF AGRICULTURAL LANDS IN THE 
  VICINITY OF THE U.S. 331 HIGHWAY BRIDGE OCCURS

$$
000 
WGUS84 KBMX 281401
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
901 AM CDT THU AUG 28 2008


...THE FLOOD WARNING IS CANCELLED FOR THE CATOMA CREEK NEAR U.S. 331 
HIGHWAY BRIDGE...

.CATOMA CREEK AT THE US 331 HIGHWAY BRIDGE HAS FALLEN BELOW FLOOD
STAGE THE FLOOD WARNING IS NO LONGER IN EFFECT.

THIS WILL BE THE LAST STATEMENT ISSUED ON THIS EVENT.

ALC101-281431-
/O.CAN.KBMX.FL.W.0006.000000T0000Z-080828T2205Z/
/CATA1.1.ER.080825T1722Z.080826T0800Z.080828T0807Z.NO/
901 AM CDT THU AUG 28 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE CATOMA CREEK NEAR U.S. 331 HIGHWAY BRIDGE.
* AT  8 AM THURSDAY THE STAGE WAS 19.1 FEET. 
* FELL BELOW FLOOD STAGE AT  3:07 AM THURSDAY.
* FLOOD STAGE IS 20 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL SLOWLY THE NEXT FEW
  DAYS.
* IMPACT...AT 20 FEET...FLOODING OF AGRICULTURAL LANDS IN THE 
  VICINITY OF THE U.S. 331 HIGHWAY BRIDGE OCCURS

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Aug 25, 6:52 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 25, 6:52 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
652 AM CDT MON AUG 25 2008

.UPDATE...FOR AVIATION.

&&

.SHORT TERM...TODAY THROUGH WEDNESDAY.

MAIN WEATHER IMPACT WILL ONCE AGAIN BE HE REMNANTS OF FAY. UNLIKE
SUNDAY...EXPECT THERE TO BE MORE COVERAGE AND MORE LIKELY SEVERAL
RAIN BANDS. THE REMNANTS OF FAY WILL REMAIN NEARLY STATIONARY
TODAY...RESULTING IN NEARLY 100 POPS AREA WIDE. BY THIS
AFTERNOON...THE REMNANTS OF FAY WILL BEGIN TO SLOWLY TRACK
NORTHEAST. IMPACTS WILL CONTINUE TO BE EXPERIENCED THROUGH
WEDNESDAY.

TAKING A CLOSER LOOK AT TODAY...MAIN RAIN BAND ACROSS SOUTHWESTERN
PORTIONS OF THE AREA. AN ENHANCED RAIN BAND WILL BEGIN TO WORK
INTO THE SOUTHWESTERN PORTIONS OF THE AREA WITHIN THE NEXT HOUR.
THIS WILL BEGIN THE TORNADO THREAT ACROSS THE SOUTHERN PORTIONS OF
THE AREA. AS THE DAY PROGRESSES...AND WE GET SOME HEATING ACROSS
THE EAST AND NORTH A SECOND RAIN BAND WILL GET GOING. ACTIVITY
ALONG THIS BAND MAY BE MORE ISOLATED AND SCATTERED IN NATURE...SO
WILL NEED TO BE MONITORED AS THEY GET GOING. BY LATE AFTERNOON...
LOOK FOR WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS.

WITH THAT SAID...CURRENTLY HAVE A FLASH FLOOD WATCH GOING THROUGH
7 AM TUESDAY MORNING. DEPENDING ON THE TIMING AND MOVEMENT OF THE
REMNANTS OF FAY...MAY NEED TO EXTEND THE WATCH THROUGH TUESDAY
AFTERNOON...BUT WILL HOLD FOR NOW...AS TUESDAY WILL LIKELY NOT
INCLUDE ALL OF THE FORECAST AREA. WITH THAT SAID...COULD SEE AN
ADDITIONAL 3 TO 8 INCHES OF RAIN THROUGH WEDNESDAY...WITH LOCALLY
HIGHER AMOUNTS. WITH WHAT HAS ALREADY FALLEN...IF THIS
MATERIALIZES...THERE WILL BE SOME POSSIBLE RIVER FLOODING ISSUES
WEDNESDAY AND THURSDAY.

.LONG TERM...THURSDAY THROUGH SUNDAY.

BY THURSDAY...MOST OF THE AREA WILL BE CLEAR OF IMPACTS FROM
FAY...BUT TYPICAL SUMMERTIME PATTERN WILL BE BACK IN PLACE...SO HAVE
KEPT ISOLATED TO SCATTERED THUNDERSTORMS IN THE FORECAST FOR THE
AFTERNOON AND INTO THE EARLY EVENING. BY SATURDAY A COLD FRONT WILL
BEGIN TO APPROACH THE AREA AND INCREASE THE RAINFALL CHANCES WILL
INCREASE SATURDAY AFTERNOON...WITH SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS.

16

&&

.AVIATION...12Z TAF DISCUSSION.

THIS FCST TO BE BLEAK AS RAINS AND LOW CEILING ONCE AGAIN ROTATING
INTO CENTRAL AL. WILL GO WITH PREVAILING MVFR CONDITIONS FOR MUCH OF
THE PERIOD...AND LOWER TO IFR DURING THE OVERNIGHT HOURS TONIGHT.
WINDS WILL BE GUSTY AT TIMES...AND SHIFTING FROM EAST TO SOUTHEAST
AS REMNANTS OF FAY SLOWLY TREKS ACROSS THE AREA THIS EVENING. HAVE
ELECTED TO NOT INCLUDE TS/CB WORDING AT ANY SITE...BUT ATMOSPHERE IS
SUFFICIENT ENOUGH TO POP OFF A STROKE OR TWO OF LTG...AND HAS ENOUGH
SHEAR TO PRODUCE SHALLOW TORNADOES.

JONES/90

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     81  71  80  70  86 / 100  90  80  50  40
ANNISTON    82  71  81  72  86 / 100  90  90  60  40
BIRMINGHAM  82  72  82  72  87 / 100  90  80  50  40
TUSCALOOSA  81  73  84  73  91 / 100  80  70  40  30
CALERA      82  71  83  71  87 / 100  90  80  50  40
AUBURN      82  71  78  70  86 / 100  80  90  50  40
MONTGOMERY  83  72  83  73  88 / 100  80  70  50  40
TROY        83  72  83  73  87 /  90  80  70  40  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IS IN EFFECT
BETWEEN 7 AM MONDAY AND 7 AM TUESDAY FOR ALL AREAS.

&&
Hazardous weather outlook, Aug 25, 6:00 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 AM CDT MON AUG 25 2008

ALZ011>015-017>050-261100-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
600 AM CDT MON AUG 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

MOST OF CENTRAL ALABAMA IS UNDER A SLIGHT RISK FOR SEVERE WEATHER
TODAY. THE MAIN THREAT WILL BE ISOLATED TORNADOES ASSOCIATED WITH THE
ENHANCED RAIN BANDS TURNING AROUND THE REMNANTS OF FAY.
ADDITIONALLY...BE AWARE THAT THESE TROPICAL SHOWERS PRODUCE VERY
LITTLE LIGHTNING AND THUNDER.

THERE IS ALSO A POTENTIAL OF FLASH FLOODING ACROSS ALL OF CENTRAL
ALABAMA THROUGH THE OVERNIGHT HOURS...AS THESE HEAVY RAIN BANDS MOVE
UP INTO THE AREA. AN ADDITIONAL 1 TO 3 INCHES OF RAIN WITH LOCALLY
HIGHER AMOUNTS IS POSSIBLE TODAY AND TONIGHT ACROSS THE AREA AS THE
RAIN BANDS TURN AROUND THE CENTER OF THE REMNANTS OF FAY...IN EAST
CENTRAL MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE POTENTIAL FOR HEAVY RAINFALL CONTINUES THROUGH TUESDAY UNTIL THE
REMNANT CIRCULATION ASSOCIATED WITH FAY EXITS THE AREA. SOME
UNCERTAINTY DOES EXIST WITH PLACEMENT AND TIMING OF THE HEAVIEST RAIN
AMOUNTS...AS IT IS HIGHLY DEPENDENT ON THE LOCATION OF THE
ENHANCED RAIN BANDS. HOWEVER...AN ADDITION BUT AN ADDITIONAL 2
TO 4 INCHES MAY BE POSSIBLE ACROSS A LARGE PART OF CENTRAL ALABAMA
TUESDAY AS WELL...MAKING FOR AN ADDITIONAL OF 4 TO 8 INCHES THROUGH
TUESDAY. IF THESE RAIN AMOUNTS MATERIALIZE...IT WOULD TRANSLATE INTO
A POTENTIAL RIVER FLOODING PROBLEM BY WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY TODAY.

16

In the hours before

Local storm report, Aug 25, 8:50 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
850 AM CDT MON AUG 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     TORNADO          TROY                    31.81N 85.97W
08/25/2008                   PIKE               AL   EMERGENCY MNGR

            UNCONFIRMED TORNADO DAMAGE TROY STATE CAMPUS AND ON
            NEEDMORE ROAD. REPORTED 0845

&&

10.5

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 5:49 AM CDTTornado WarningBMXDallas, Perry26 min
Aug 25, 6:06 AM CDTTornado WarningBMXHale, Perry24 min
Aug 25, 6:27 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter4 hr
Aug 25, 7:05 AM CDTTornado WarningBMXLowndes, Montgomery25 min
Aug 25, 7:40 AM CDTTornado WarningBMXAutauga, Lowndes, Montgomery35 min
Aug 25, 7:57 AM CDTTornado WarningBMXBullock, Montgomery, Pike33 min
Aug 25, 7:57 AM CDTTornado WarningBMXAutauga, Elmore, Montgomery33 min
Aug 25, 8:12 AM CDTTornado WarningBMXMontgomery33 min
Aug 25, 8:16 AM CDTTornado WarningBMXBarbour29 min
Aug 25, 8:27 AM CDTTornado WarningBMXChilton33 min
Aug 25, 8:44 AM CDTTornado WarningBMXBarbour, Bullock, Macon, Russell31 min
Aug 25, 8:47 AM CDTTornado WarningBMXClay, Coosa, Tallapoosa28 min
Aug 25, 9:04 AM CDTTornado WarningBMXChilton, Shelby26 min
Aug 25, 9:10 AM CDTTornado WarningBMXClay, Talladega35 min
Aug 25, 9:12 AM CDTTornado WarningBMXBullock, Macon, Russell33 min
Aug 25, 9:24 AM CDTFlash Flood WarningBMXBullock, Macon3 hr
Aug 25, 9:25 AM CDTTornado WarningBMXChambers, Randolph35 min
Aug 25, 9:27 AM CDTFlash Flood WarningBMXShelby3 hr
Aug 25, 9:30 AM CDTTornado WarningBMXJefferson, Shelby30 min
Aug 25, 9:33 AM CDTTornado WarningBMXClay, Cleburne27 min
Aug 25, 9:36 AM CDTTornado WarningBMXLee, Macon, Russell39 min
Aug 25, 9:43 AM CDTFlash Flood WarningBMXJefferson3 hr
Aug 25, 9:57 AM CDTTornado WarningBMXCleburne, Randolph22 min
Aug 25, 10:49 AM CDTTornado WarningBMXClay, Talladega26 min
Aug 25, 10:59 AM CDTFlash Flood WarningBMXMontgomery3 hr
Aug 25, 11:03 AM CDTTornado WarningBMXBlount, St. Clair27 min
Aug 25, 11:31 AM CDTTornado WarningBMXBlount29 min
Aug 25, 11:55 AM CDTTornado WarningBMXCalhoun, Clay, Cleburne35 min
Aug 25, 11:57 AM CDTTornado WarningBMXRandolph33 min
Aug 25, 12:21 PM CDTFlash Flood WarningBMXCoosa, Jefferson, Shelby4 hr
Aug 25, 12:30 PM CDTTornado WarningBMXCalhoun, Cherokee, Etowah30 min
Aug 25, 12:56 PM CDTTornado WarningBMXCherokee, Etowah34 min
Aug 25, 1:30 PM CDTTornado WarningBMXPike30 min
Aug 25, 2:28 PM CDTTornado WarningBMXBarbour32 min
Aug 25, 3:02 PM CDTTornado WarningBMXBullock, Macon13 min
Aug 25, 3:03 PM CDTTornado WarningBMXBarbour27 min
Aug 25, 5:45 PM CDTTornado WarningBMXBarbour, Bullock, Pike30 min

Nearby

River Flood Warnings in Alabama, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.